The Annals of Statistics
- Ann. Statist.
- Volume 37, Number 6B (2009), 3779-3821.
High-dimensional additive modeling
We propose a new sparsity-smoothness penalty for high-dimensional generalized additive models. The combination of sparsity and smoothness is crucial for mathematical theory as well as performance for finite-sample data. We present a computationally efficient algorithm, with provable numerical convergence properties, for optimizing the penalized likelihood. Furthermore, we provide oracle results which yield asymptotic optimality of our estimator for high dimensional but sparse additive models. Finally, an adaptive version of our sparsity-smoothness penalized approach yields large additional performance gains.
Ann. Statist., Volume 37, Number 6B (2009), 3779-3821.
First available in Project Euclid: 23 October 2009
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Meier, Lukas; van de Geer, Sara; Bühlmann, Peter. High-dimensional additive modeling. Ann. Statist. 37 (2009), no. 6B, 3779--3821. doi:10.1214/09-AOS692. https://projecteuclid.org/euclid.aos/1256303527